Rhabdomyolysis associated with polydipsia induced hyponatraemia.

Hdl Handle:
http://hdl.handle.net/10147/254776
Title:
Rhabdomyolysis associated with polydipsia induced hyponatraemia.
Authors:
Bennett, Michael; Fitzpatrick, Gerry; Donnelly, Maria
Affiliation:
Emergency Department, Adelaide and Meath incorporating the National Children's Hospital, Dublin, Ireland. mbennett1977@gmail.com
Citation:
Rhabdomyolysis associated with polydipsia induced hyponatraemia. 2011, 2011: BMJ Case Rep
Publisher:
BMJ case reports
Journal:
BMJ case reports
Issue Date:
2011
URI:
http://hdl.handle.net/10147/254776
DOI:
10.1136/bcr.08.2011.4659
PubMed ID:
22679167
Abstract:
A 41-year-old white male with a history of alcoholism and depression was brought from prison into the emergency department (ED) after having had a witnessed tonic-clonic seizure lasting approximately 5 min. During the 24 h prior to admission, the patient's cell mate reported that he was restless and had consumed 11 litres of water. The patient had also been taking regular escitalopram for his depression. On arrival to the ED, the patient was found to have a sodium level of 112 mmol/l. After correction of his hyponatraemia the patient developed rhabdomyolisis with a creatine kinase level of 65 064 IU/l. To prevent an acute kidney injury a high volume alkaline diuresis protocol was started. Once corrected, his sodium level remained normal and he was discharged home after making a full neurological recovery. Rhabdomyolysis has rarely been associated with the correction of hyponatraemia.
Item Type:
Article
Language:
en
ISSN:
1757-790X

Full metadata record

DC FieldValue Language
dc.contributor.authorBennett, Michaelen_GB
dc.contributor.authorFitzpatrick, Gerryen_GB
dc.contributor.authorDonnelly, Mariaen_GB
dc.date.accessioned2012-12-06T15:11:22Z-
dc.date.available2012-12-06T15:11:22Z-
dc.date.issued2011-
dc.identifier.citationRhabdomyolysis associated with polydipsia induced hyponatraemia. 2011, 2011: BMJ Case Repen_GB
dc.identifier.issn1757-790X-
dc.identifier.pmid22679167-
dc.identifier.doi10.1136/bcr.08.2011.4659-
dc.identifier.urihttp://hdl.handle.net/10147/254776-
dc.description.abstractA 41-year-old white male with a history of alcoholism and depression was brought from prison into the emergency department (ED) after having had a witnessed tonic-clonic seizure lasting approximately 5 min. During the 24 h prior to admission, the patient's cell mate reported that he was restless and had consumed 11 litres of water. The patient had also been taking regular escitalopram for his depression. On arrival to the ED, the patient was found to have a sodium level of 112 mmol/l. After correction of his hyponatraemia the patient developed rhabdomyolisis with a creatine kinase level of 65 064 IU/l. To prevent an acute kidney injury a high volume alkaline diuresis protocol was started. Once corrected, his sodium level remained normal and he was discharged home after making a full neurological recovery. Rhabdomyolysis has rarely been associated with the correction of hyponatraemia.en_GB
dc.language.isoenen
dc.publisherBMJ case reportsen_GB
dc.rightsArchived with thanks to BMJ case reportsen_GB
dc.titleRhabdomyolysis associated with polydipsia induced hyponatraemia.en_GB
dc.typeArticleen
dc.contributor.departmentEmergency Department, Adelaide and Meath incorporating the National Children's Hospital, Dublin, Ireland. mbennett1977@gmail.comen_GB
dc.identifier.journalBMJ case reportsen_GB
dc.description.provinceLeinsteren

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.